Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking levetiracetam due to brain injury. Facing erectile dysfunction problem. Any cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8456 Questions
im on3000 levetiracetam per day, cause of a brain inlury 7 years ago. cant get an erection help?
Posted Thu, 21 Feb 2013 in Erectile Dysfunction
Answered by Dr. Michelle Gibson James 31 minutes later
Hi, thanks for using healthcare magic

Erectile dysfunction is very common. Normal erectile function depends on interaction hormonal , vascular (blood supply to the penis) , and nervous system function.
A problem with any of these can result in ED.

Some medications can cause ED, levetiracetam is not known to one of the drugs with this side effect.

The most common way used to treat ED are the phosphodiesterase 5 inhibitor medications such as viagra, cialis or levitra.They work basically the same way.
There a varying doses and you can start on a low dose and increase if that dose does not work.

They are no known problems with use with your medication.

You can consider speaking to your doctor about using one of these medications.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Taking levetiracetam due to brain injury. Facing erectile dysfunction problem. Any cure? 4 minutes later
already taken viagra still no erection help?
Answered by Dr. Michelle Gibson James 15 minutes later
If you are taking the maximum dose of viagra (a 100mg) and still have problems then it may be best to switch to another agent such as cialis.

Some men may have a low testosterone level which results in the ED and testosterone replacement may help.

If you use oral treatment with no effect, there are other options such as the use of penile injections and medications with no improvement.

Feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor